MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G56999
Medical Device Problem Codes Mechanical Problem (1384); Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr will be provided.
 
Event or Problem Description
During multiple endoscopic biopsies, the physician used a total of 22 cook captura pro¿ biopsy forceps with spike.The physician noticed that the forceps are not biting the tissue cleanly.The torn tissue left behind is described as "zipper-like".It required extra force to bite the tissue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved did not confirm the report.18 sealed devices returned with no sign of damage to device or packaging.The 18 sealed devices will be sent back to the supplier for a full evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The supplier provided the following: functional evaluation: all 18 devices passed all of the fqc requirements.Bite test were performed successfully for all 18 devices, see photographs.The device history records for packaging work order (pt) w4296647 were reviewed.(pt) w4296647 consisted of one pt manufactured december 2019.The manufacturing records and/or final quality control (fqc) checklist did include relevant defects.Pt w4296647 had 10 misaligned cups.Investigation conclusion: the supplier provided the following: the complaint was not confirmed.Each of the 18 sealed devices were evaluated per the requirements of the fqc checklist used at final inspection.All 18 devices passed.In addition, each of 18 returned devices was evaluated by taking biopsy of simulated tissue without issue.Prior to distribution, all captura pro biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITH SPIKE
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10329862
Report Number1037905-2020-00293
Device Sequence Number10996956
Product Code KGE
UDI-Device Identifier00827002569997
UDI-Public(01)00827002569997(17)221210(10)W4296647
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2022
Device Model NumberG56999
Device Catalogue NumberBF-2.8SJ-230SP-40
Device Lot NumberW4296647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL